Hi stranger! Signing up for MypetMD is easy, free and puts the most relevant content at your fingertips.

Get Instant Access To

  • 24/7 alerts for pet-related recalls

  • Your own library of articles, blogs, and favorite pet names

  • Tools designed to keep your pets happy and healthy



or Connect with Facebook

By joining petMD, you agree to the Privacy Policy.


Q. My dog ate my clobetasol cream 0.05% and the vet gave her a medicine called Endosorb. My question is, why does my dog urinate and pant so much?

Answered By
CLAUDIA FIORAVANTI

A. The effects you describe are secondary to the steroid cream ingestion. Generally these effects are only temporary and will reduce as the product is excreted with effects lasting maybe 24 - 72 hours after that they should gradually decrease.

There is also the risk that your dog will get Cushing's disease, but again it should just be temporary. Cushing's disease is a metabolic condition that results from the adrenal glands overproducing certain hormones. The chances of Cushing's will increase also later on in life if he will be put on steroids treatments in the future.

If there are concerns following the usage of Endosorb having your veterinarian recheck your dog would be recommended. Endosorb can absorb excess water in the feces and slow down the amount of time the steroid cream stays in your dog's gastrointestinal system.


DISCLAIMER: The answers in Ask petMD are meant to provide entertainment and education. They should not take the place of a vet visit. Please see our Terms and Conditions.

CAN'T FIND WHAT YOU'RE LOOKING FOR?

Ask an expert about your unique situation now FOR FREE!

IMPORTANT: The opinions expressed in Ask petMD content area are solely those of the User, who may or may not have medical or scientific training. Our Ask petMD experts include veterinarians, vet techs, veterinary students, pet trainers, pet behaviorists and pet nutritionists. These opinions do not represent the opinions of petMD. User-generated content areas are not reviewed by a petMD veterinarian or any member of the petMD editorial staff for accuracy, balance, objectivity, timeliness, or any other reason except for compliance with our Terms and Conditions. petMD does not endorse any specific product, service, or treatment. Do not consider petMD user-generated content as medical advice. Never delay or disregard seeking professional medical advice from your veterinarian or other qualified healthcare provider because of something you have read on petMD.